MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 5-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 661G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a surgical procedure in (b)(6) 2017 and suture was used for skin closure.During use, the suture snapped.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
An unopened representative sample was returned for evaluation.During the visual inspection of sample, no defects were found on the package.The sample was opened and the swage and attachment area were as expected.The suture was dispensed without problems and examined along of the strand and no defects or suture breakage were observed.In addition, the sample was tested by tensile strength and the result is above the minimum individual strength requirement.Per the condition of the representative sample, no performance - breakage suture was observed and the sample tested met the finished good requirements.

Brand Name
ETHILON SUTURE 18"(45CM) 5-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7248524
Report Number2210968-2018-70730
Device Sequence Number11017323
Product Code GAR
UDI-Device Identifier10705031007697
UDI-Public10705031007697
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number661G
Device Lot NumberLHP525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1